Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 237, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Dec 7, 2011, 5:44 PM EST for Lunenburg County, Mecklenburg County, Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 5:44 PM EST (22:44 UTC)
- Expired
- Dec 7, 2011, 6:15 PM EST
- In force
- 31 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lunenburg County, VA, Mecklenburg County, VA
The radar
The Norfolk radar (KAKQ), 117 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 7, 4:04 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Dec 7, 4:04 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
404 PM EST WED DEC 7 2011
.SYNOPSIS...
A COLD FRONT WILL SLOWLY PUSH THROUGH THE REGION THIS EVENING AND
OVERNIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON THURSDAY
AND SETTLE TO THE NORTH OF THE AREA ON FRIDAY. A WEAK FRONT WILL
PUSH THROUGH FRIDAY NIGHT...WITH HIGH PRESSURE BUILDING BACK INTO
THE MID ATLANTIC STATES OVER THE WEEKEND. THIS PATTERN WILL
MAINTAIN COOL AND DRY CONDITIONS ACROSS THE AREA.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATEST WX ANALYSIS SHOWING SFC BOUNDARY/COLD FRONT NOW FINALLY
MAKING HEADWAY INTO NW PORTIONS OF THE CWA (WHERE TEMPERATURES
HAVE DROPPED INTO THE 50S). FARTHER SE IT REMAINS VERY WARM...PARTICULARLY
IN FAR SE VA/NE NC WHERE ITS IN THE MID 70S.
FOR THIS EVENING...LATEST FCST WILL CONTINUE THE TRENDS OF LESS
QPF FOR SE SECTIONS OF THE CWA...AMTS TONIGHT SHOULD BE 1-1.5' FAR
NW...TO LESS THAN .25" SE. NOT EVEN CONVINCED IT RAINS AT ALL ACRS
PORTIONS OF NE NC/EXTREME SE VA WITH THIS EVENT BUT WILL MAINTAIN
LIKELY POPS DURING A NARROW WINDOW OF 70% POPS LATER THIS EVENING.
LOOKING AT REGIONAL RADAR...A NARROW LINE OF CONVECTION IS PUSHING
THROUGH CENTRAL SC/NC...AND IF IT WERE TO HOLD TOGETHER IT WOULD
POTENTIALLY KEEP A LOW CHC FOR TSTMS ACRS FAR SE VA/NE NC THIS
EVENING. MORE LIKELY...WILL JUST SEE A BRIEF PERIOD OF STRONG
WINDS WITH THE WIND SHIFT FROM THE SSW TO N/NNW AS THE BOUNDARY
PUSHES THROUGH LATER THIS EVENING. HAVE ISSUED A WIND ADSY FOR THE
MD ZONES AS STRONG WINDS ALOFT WILL MIX DOWN AS THE SFC LOW
DEEPENS OFF THE COAST. ELSEWHERE DO NOT ANTICIPATE A LONG ENOUGH
PERIOD OF STRONG WINDS FOR AN ADSY...BUT WILL HIGHLIGHT WIND GUSTS
TO 40 MPH IN THE HWO...WITH A FEW SPS' POSSIBLY NEEDED LATER THIS
EVENING.
WHILE LATEST BUFR SOUNDINGS SHOW COLDER AIR RUSHING IN FROM THE
NW...AFTER ABOUT 04Z. THIS SYSTEM IS NOW WEAKER THAN PREVIOUSLY
ADVERTISED THOUGH SO SHOULD ONLY SEE A BRIEF POSSIBILITY FOR RA/SN
MIX OVER THE FAR NW PTNS OF THE FCST AREA TOWARDS MIDNIGHT. GIVEN
THE WARM BNDRY LAYER TEMPS (SFC TEMPS MID TO UPPER 30S)...WARM
GROUND...AND A FAIRLY QUICK DEPARTURE WITH THE DEEP LAYER
MSTR...DO NOT EXPECT MUCH MORE THAN THE FIRST FEW WET SNOWFLAKES
OF THE SEASON. MINS...LWR 30S NW...LWR 40S FAR SE. SKIES CLEAR LATE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
SFC HIGH WILL BUILD IN RAPIDLY FROM THE WEST ON THU...LEADING TO
DIMINISHING WINDS AND SUNNY SKIES. COOL...WITH HIGHS IN THE MID-
UPR 40S N TO LWR 50S S. COLD AND CLEAR THU NIGHT...WITH LOWS IN
THE 20S TO LWR 30S. HIGHS FRI MAINLY LWR-MID 50S/UPR 50S S...WITH
SOME HIGH CLOUDS (AVERAGING OUT PARTLY CLOUDY). WEAK FRONT
REINFORCES COLDER AIR FOR SAT...BUT REMAINING DRY WITH HIGHS IN
THE MID-UPR 40S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODIFIED ARCTIC AIRMASS OVERHEAD SUNDAY MOVES NE INTO NEW ENGLAND
EARLY NEXT WEEK. RESULT WILL BE DRY/COOL WX. BLO NRML TMPS TO
START THEN A SLOW WRMG TREND. LOWS SAT/SUN NITE IN THE 20S TO
L30S SERN CSTL SCTNS. HIGHS SUN M-U40S. HIGHS MON U40S-M50S.
HIGH PRS BUILDS INTO THE SRN US TUE. WEAK CDFRNT PROGGED TO CROSS
RGN TUE NITE WITH HIGH PRS RETURNING WED. LIMITED MOISTURE SEEN IN
MODELS ATTM...SO WILL KEEP A DRY FCST THRU PRD BUT INDCT SOME CLOUDS
ON TUE ALONG/AHEAD OF BNDRY. HIGHS TUE/WED 50-55. LOWS U20-M30S.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
QUICK CHANGES IN FLYING CONDITIONS EXPECTED NEXT 18 HRS. GUSTY
S-SW WINDS BTWN 15-25KT IS BRINGING IN ENUF MSTR FOR MVFR CIGS
(BTWN 2-3K FT) THIS AFTRN. WDSPRD RAIN TO THE W IS SLOW TO APPRCH
AND HAVE PUSHED BACK THE STARTING TIME OF MOST PCPN UNTIL AFTR
00Z. EXCEPTION BEING AT RIC WHERE PCPN WILL OVRSPRD THE AIRFIELD
ARND 21Z...WITH A SVRL HR PRD OF IFR CNDTNS AND MDT RAIN ARND 00Z.
PCPN MORE CONVECTIVE IN NATURE ALONG COASTAL TAF SITES THIS EVE.
LEFT OUT CB AS CONFIDENCE RATHR LOW THAT ANY THUNDER WILL DVLP.
EVENT SHAPING UP TO BE ONE OF SHWRS WITH GUSTY WINDS IVOF FRONTAL
BNDRY.
NXT CONCERN WILL BE GUSTY W-NW WINDS BEHIND FROPA. LATEST 950MB WNDS/
LAPSE RATES ALONG WITH THE BOSTON TECHNIQUE SUGGESTS WIND GUSTS BTWN
30-35 KTS MOST AREAS...35-40 KTS ALONG THE ERN SHORE INCLUDING SBY.
THUS HAVE BUMPED UP THE GUSTS FOR A SVRL HR PRD FROM LATE THIS EVE
INTO THE ERLY AM HRS. NOT A WIND SHEAR CONCERN BUT MAYBE A CROSS WIND
ISSUE AT SOME AIRPORTS.
COLUMN RAPIDLY DRYS OUT RESULTING IN CLRG SKIES LATE TONITE BUT STILL
WITH GUSTY WINDS ALONG THE COAST. LIGHTER WINDS WITH SKC EXPECTED
AFTR 12Z. HIGH PRES PROVIDES VFR CONDITIONS THRU THE WEEKEND.
&&
.MARINE...
LTST DATA CONTINUES TO SPRT GUSTY WINDS AHEAD OF CDFRNT THIS EVENING
WITH EVEN STRONGER NW GUSTS FROM LATE EVENING THRU PRE-DWAN HRS. 950
MB WINDS/STEEPENING LAPSE RATES AND BOSTON TECHNIQUE ALL SPRT GUSTS
BTWN 35-40 KTS WITH GUSTS UP TO 45 KTS FOR A FEW HR PRD TONIGHT IVOF
BUOY 44009. THUS...GALE WRNGS WILL BE THE MAIN HEADLINE WITH THIS
FCST PACKAGE. WAVES/SEAS QUICKLY BUILD IN RESPONSE TO THE GUSTY WNDS.
CONDITIONS RAPIDLY IMPROVE THURSDAY. PRS GRDNT RELAXES AS HIGH PRS
BUILDS INTO THE AREA. MAY NEED A SVRL HR PRD OF "RAMP DOWN" SCA
HEADLINES THU MORN BEFORE CONDITIONS FALL BLO SCA LVLS.
NXT CHC FOR SCA HEADLINES COMES SAT AS ANTHR REINFORCING CAA SURGE
MOVES ACROSS THE WTRS.
&&
.HYDROLOGY...
LATEST TRENDS SUGGEST MINOR FLOODING MAY DEVELOP AT A FEW
SITES...INCLUDING RICHMOND WESTHAM BY LATE THU-FRI.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 9 PM THIS EVENING TO 4 AM EST THURSDAY FOR
MDZ021>025.
NC...NONE.
VA...WIND ADVISORY FROM 9 PM THIS EVENING TO 4 AM EST THURSDAY FOR
VAZ099-100.
MARINE...GALE WARNING UNTIL 7 AM EST THURSDAY FOR ANZ630>634.
GALE WARNING UNTIL 10 AM EST THURSDAY FOR ANZ650-652-654-656-
658.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...MPR
AVIATION...MPR
MARINE...MPR
HYDROLOGY...AKQHazardous weather outlook, Dec 7, 4:20 PM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 420 PM EST WED DEC 7 2011 NCZ012>017-030>032-102-VAZ060-065>098-082130- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 420 PM EST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A LINE OF SHOWERS WILL ACCOMPANY A COLD FRONTAL PASSAGE LATER THIS EVENING. GUSTY WINDS TO AROUND 40 MPH WILL BE POSSIBLE WITH THESE SHOWERS...WITH WIND CONTINUING TO GUST TO 35 MPH OVERNIGHT. IN ADDITION...AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE OVER FAR SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ099-100-082130- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 420 PM EST WED DEC 7 2011 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-082130- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 420 PM EST WED DEC 7 2011 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-082130- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 420 PM EST WED DEC 7 2011 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-061>064-082130- FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- 420 PM EST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A LINE OF SHOWERS WILL ACCOMPANY A COLD FRONTAL PASSAGE LATER THIS EVENING. LOCALLY HEAVY RAINFALL AND GUSTY WINDS TO AROUND 40 MPH WILL BE POSSIBLE WITH THESE SHOWERS...WITH WINDS CONTINUING TO GUST TO 35 MPH OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
In the hours before
Special weather statement, Dec 7, 4:16 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 416 PM EST WED DEC 7 2011 VAZ064-072>078-083>086-090-091-094-095-098-080015- CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- VIRGINIA BEACH- INCLUDING THE CITIES OF...TAPPAHANNOCK...WILLIAMSBURG... POQUOSON...NEWPORT NEWS...HAMPTON 416 PM EST WED DEC 7 2011 ...GUSTY WINDS AND FALLING TEMPERATURES THIS EVENING... A STRONG COLD FRONT WILL CROSS THE AREA THIS EVENING. AREAS OF SHOWERS WILL PRECEDE THE FRONT WITH STRONG AND GUSTY WINDS DEVELOPING BEHIND IT. SOUTH WINDS BETWEEN 15 TO 25 MPH WILL SHIFT INTO THE NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS. TEMPERATURES WILL QUICKLY FALL THROUGH THE 50S AND INTO THE 40S ONCE THE FRONT COMES THROUGH. THE GUSTY WINDS MAY CAUSE TREE BRANCHES TO BREAK. SECURE LOOSE OBJECTS... INCLUDING TRASH CANS AND HOLIDAY DECORATIONS. NCZ012>017-030>032-102-VAZ048-049-060>063-065>071-079>082-087>089- 092-093-096-097-080015- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- ISLE OF WIGHT-SUFFOLK-CHESAPEAKE- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE... ELIZABETH CITY...EDENTON...COROLLA...LOUISA...FARMVILLE... GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS... RICHMOND...LAWRENCEVILLE...PETERSBURG...HOPEWELL...EMPORIA... WAKEFIELD...FRANKLIN 416 PM EST WED DEC 7 2011 ...GUSTY WINDS AND FALLING TEMPERATURES THIS EVENING... A STRONG COLD FRONT WILL CROSS THE AREA THIS EVENING. AREAS OF SHOWERS WILL PRECEDE THE FRONT WITH STRONG AND GUSTY WINDS DEVELOPING BEHIND IT. SOUTH WINDS BETWEEN 15 TO 25 MPH WILL SHIFT INTO THE NORTHWEST AT 20 TO 30 MPH WITH GUSTS BETWEEN 30 TO 40 MPH LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS. TEMPERATURES WILL QUICKLY FALL THROUGH THE 50S AND INTO THE 40S ONCE THE FRONT COMES THROUGH. THE GUSTY WINDS MAY CAUSE TREE BRANCHES TO BREAK. SECURE LOOSE OBJECTS... INCLUDING TRASH CANS AND HOLIDAY DECORATIONS. 44
Special weather statement, Dec 7, 5:43 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
543 PM EST WED DEC 7 2011
VAZ048-060>062-066>069-072345-
AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LUNENBURG
VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
543 PM EST WED DEC 7 2011
...STRONG THUNDERSTORMS MOVING ACROSS EASTERN VIRGINIA PIEDMONT...
AT 541 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ORIENTED FROM 13 MILES NORTH OF PROSPECT TO
13 MILES SOUTHWEST OF BRIERY...OR FROM 9 MILES WEST OF DILLWYN TO 7
MILES SOUTH OF CHARLOTTE COURT HOUSE...MOVING NORTHEAST AT 40 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
FORT MITCHELL AROUND 550 PM EST...
PLANTERSVILLE AROUND 555 PM EST...
VIRSO AROUND 605 PM EST...
LUNENBURG AROUND 610 PM EST...
VICTORIA AROUND 615 PM EST...
WIND GUSTS TO 45 MPH...VERY HEAVY RAINFALL AND OCCASIONAL LIGHTNING
IS EXPECTED WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3731 7864 3734 7861 3740 7859 3734 7851
3735 7846 3761 7827 3768 7824 3774 7839
3794 7816 3749 7805 3702 7801 3690 7849
3708 7846 3709 7850 3713 7853 3715 7861
3719 7866
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:49 AM EST | Gale Warning | AKQ | 28 hr | |
| Dec 7, 2:18 PM EST | Wind Advisory | AKQ | Accomack, Northampton | 11 hr |
| Dec 7, 5:43 PM EST | Special Weather Statement | AKQ | Cumberland, Fluvanna, Nottoway, Prince Edward | 62 min |
| Dec 7, 6:11 PM EST | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Lunenburg, Nottoway, Powhatan, Prince Edward | 19 min |
| Dec 7, 6:26 PM EST | Special Weather Statement | AKQ | Brunswick, Caroline, Chesterfield, Dinwiddie, Goochland, Greensville and 10 more | 34 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.